Connect
MJA
MJA

Risk of taking oral contraceptives in patients with a history of migraine with neurological signs

Vivienne F Bernath, Ornella Clavisi and Jeremy N Anderson
Med J Aust 2002; 176 (5): 237-238.
Published online: 4 March 2002

"What is the risk of taking oral contraceptives in patients with a history of migraine with transient neurological signs?" A woman with a history of migraine associated with hemiparaesthesia, and possibly dysphasia, attended her general practitioner suffering from irregular and frequent menstrual cycles. The doctor considered treatment with oral contraceptives to control her cycles and possibly relieve her migraine attacks. He asked about the risk of treatment with oral contraceptives, compared with no treatment, in a patient with transient neurological signs associated with migraine.

  • Vivienne F Bernath1
  • Ornella Clavisi2
  • Jeremy N Anderson3

  • Centre for Clinical Effectiveness, Southern Health/Monash Institute of Health Services Research, Clayton, VIC.

Correspondence: cce@med.monash.edu.au

Acknowledgements: 

This search was conducted as part of a project supported by a General Practice Evaluation Project grant, GPEP 720, the AQUA project, from the Commonwealth Department of Health and Aged Care. Information about the project, including clinical questions and answers, can be found at

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.